- Research Article
- Open Access
Decomposition of Polyharmonic Functions with Respect to the Complex Dunkl Laplacian
© G. Ren and H. R. Malonek. 2010
- Received: 28 December 2009
- Accepted: 26 March 2010
- Published: 26 May 2010
Let be a -invariant convex domain in including , where is a complex Coxeter group associated with reduced root system . We consider holomorphic functions defined in which are Dunkl polyharmonic, that is, for some integer . Here is the complex Dunkl Laplacian, and is the complex Dunkl operator attached to the Coxeter group , where is a multiplicity function on and is the reflection with respect to the root . We prove that any complex Dunkl polyharmonic function has a decomposition of the form , for all , where are complex Dunkl harmonic functions, that is, .
- Homogeneous Polynomial
- Coxeter Group
- Reflection Group
- Taylor Formula
- Multiplicity Function
In , Aronszajn et al. indicated some applications of the Almansi formula in several complex variables. Its most eminent application is in spherical harmonic function theory [4, 5]. The polyharmonic functions have also applications in the theory of elasticity , in radar imaging , and in multivariate approximation [8, 9].
The purpose of this article is to extend Almansi's theorem to the theory of complex Dunkl harmonics. The theory of Dunkl harmonics developed by Dunkl [10–13] is an extension of the theory of ordinary harmonics. In 1989, Dunkl  constructed for each Coxeter group a family of commutative differential-difference operators , called Dunkl operators, which can be considered as perturbations of the usual partial derivatives by reflection parts. These operators step from the analysis of quantum many body system of Calogero-Moser-Sutherland type  in mathematical physics. They also have roots in the theory of special functions of several variables. With Dunkl operators in place of the usual partial derivatives, one can define the Laplacian in the Dunkl setting, which is a parametrized operator and invariant under reflection groups. These parametrized Laplacian suggests the theory of Dunkl harmonics. In , we obtained the Almansi decomposition for the real Dunkl operator. Now we continue to consider the Almansi decomposition for the complex Dunkl operator.
As a direct consequence, we will show that the Almansi Theorem implies the Gauss decomposition of the homogeneous polynomials into complex Dunkl harmonics.
Throughout this paper we let be a -invariant convex domain in including , that is, , , and for all and . This class of domain turns out to be natural for the Almansi decomposition. It is known that is a regular operator in such a domain. Namely, if , then .
Our main result is the following theorem.
Before proving Theorem 1.2, we need some lemmas.
Equation (3.23) follows directly from the assumption of induction.
Now we come to the proof of our main theorem.
Proof of Theorem 1.2.
We split the proof into two parts.
Thus the uniqueness follows by induction.
The remaining proof follows by induction.
The research is partially supported by the Unidade de Investigação "Matemática e Aplicações" of University of Aveiro and by the NNSF of China (no. 10771201).
- Aronszajn N, Creese TM, Lipkin LJ: Polyharmonic Functions. The Clarendon Press, Oxford University Press, New York, NY, USA; 1983:x+265.MATHGoogle Scholar
- Hayman WK, Korenblum B: Representation and uniqueness theorems for polyharmonic functions. Journal d'Analyse Mathématique 1993, 60: 113–133.MATHMathSciNetView ArticleGoogle Scholar
- Malonek HR, Ren G: Almansi-type theorems in Clifford analysis. Mathematical Methods in the Applied Sciences 2002, 25(16–18):1541–1552.MATHMathSciNetView ArticleGoogle Scholar
- Stein EM, Weiss G: Introduction to Fourier Analysis on Euclidean Spaces, Princeton Mathematical Series, no. 32. Princeton University Press, Princeton, NJ, USA; 1971:x+297.Google Scholar
- Vilenkin NJa, Klimyk AU: Representation of Lie Groups and Special Functions. Recent Advances, Mathematics and Its Applications. Volume 316. Kluwer Academic Publishers, Dordrecht, The Netherlands; 1995:xvi+497.View ArticleGoogle Scholar
- Lurie SA, Vasiliev VV: The Biharmonic Problem in the Theory of Elasticity. Gordon and Breach, Luxembourg, UK; 1995:viii+265.Google Scholar
- Andersson L-E, Elfving T, Golub GH: Solution of biharmonic equations with application to radar imaging. Journal of Computational and Applied Mathematics 1998, 94(2):153–180. 10.1016/S0377-0427(98)00079-XMATHMathSciNetView ArticleGoogle Scholar
- Armitage DH, Gardiner SJ, Haussmann W, Rogge L: Characterization of best harmonic and superharmonic -approximants. Journal für die Reine und Angewandte Mathematik 1996, 478: 1–15.MATHMathSciNetGoogle Scholar
- Kounchev O: Multivariate Polysplines: Applications to Numerical and Wavelet Analysis. Academic Press, San Diego, Calif, USA; 2001:xiv+498.Google Scholar
- Dunkl CF: Differential-difference operators associated to reflection groups. Transactions of the American Mathematical Society 1989, 311(1):167–183. 10.1090/S0002-9947-1989-0951883-8MATHMathSciNetView ArticleGoogle Scholar
- Dunkl CF: Reflection groups and orthogonal polynomials on the sphere. Mathematische Zeitschrift 1988, 197(1):33–60. 10.1007/BF01161629MATHMathSciNetView ArticleGoogle Scholar
- Dunkl CF: Integral kernels with reflection group invariance. Canadian Journal of Mathematics 1991, 43(6):1213–1227. 10.4153/CJM-1991-069-8MATHMathSciNetView ArticleGoogle Scholar
- Dunkl CF: Intertwining operators associated to the group . Transactions of the American Mathematical Society 1995, 347(9):3347–3374. 10.2307/2155014MATHMathSciNetGoogle Scholar
- van Diejen JF, Vinet L: Calogero-Sutherland-Morser Models. Springer, New York, NY, USA; 2000.View ArticleGoogle Scholar
- Ren G: Almansi decomposition for Dunkl operators. Science in China Series A 2005, 48(supplement 1):333–342.MATHView ArticleGoogle Scholar
- Ren GB, Malonek HR: Complex Dunkl operators. http://arxiv.org/abs/0912.5196
- Dunkl CF, Xu Y: Orthogonal Polynomials of Several Variables. Volume 81. Cambridge University Press, Cambridge, UK; 2001:xvi+390.MATHView ArticleGoogle Scholar
- Humphreys JE: Reflection Groups and Coxeter Groups, Cambridge Studies in Advanced Mathematics. Volume 29. Cambridge University Press, Cambridge, UK; 1990:xii+204.View ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.